New Zealand man, 26, with no health problems died after Pfizer Covid vaccine ‘probably’ caused rare heart problem, authorities say
- Rory James Nairn, 26, died on November 17, under two weeks after his first dose
- Early post mortem showed the Pfizer jab ‘probably’ caused a rare heart problem
- The plumber suffered from myocarditis, a rare inflammation of the heart muscle
A New Zealand man has died after the Pfizer Covid-19 vaccine ‘probably’ caused a rare heart problem, authorities have revealed.
Rory James Nairn, 26, died in his Dunedin home on November 17, less than two weeks after taking his first dose on November 5.
A preliminary post mortem examination identified myocarditis, a rare inflammation of the heart muscle, as the likely cause of death and New Zealand’s Covid-19 Vaccine Independent Safety Monitoring Board said the issue was ‘probably’ brought on by the jab.
Mr Nairn’s fiancee Ashleigh Wilson said he started feeling ‘flutters’ a few hours after having his first dose of the vaccine but that they dismissed the symptoms as stress-related because they were in the process of selling and buying a house as well as planning a wedding.
Around 3am on November 17, the couple decided to go to hospital for ‘reassurance’ but Mr Nairn collapsed while getting ready to go in the bathroom and was later pronounced dead.
‘With the current available information, the board has considered that the myocarditis was probably due to vaccination in this individual,’ authorities said in a statement.
The death is only New Zealand’s second linked to a known but rare side effect from the vaccine after health authorities in August reported a woman had died after taking her doses.
Rory James Nairn, 26, (pictured) died in his Dunedin home on November 17, less than two weeks after taking his first dose on November 5
Mr Nairn (pictured with fiancee Ms Wilson) started feeling ‘heart flutters’ on the evening of November 5, the same day he received the vaccine but did not seek help for the symptoms
Mr Nairn, who died within two weeks of his first dose, had not sought medical advice or treatment for his symptoms.
Myocarditis is an inflammation of the heart muscle that can limit the organ’s ability to pump blood and can cause changes in heartbeat rhythms.
Ms Wilson, who is vaccinated, has said she wants the public to be more aware of the potential side effects of the jab so they know to seek help immediately.
She said the risks are all a bit ‘blasé’ with only a small pamphlet handed out after getting a shot.
She said Mr Nairn’s symptoms started hours after his first does and continued until 12 days later he suffered heart palpitations and an ‘uncomfortable’ feeling in his chest.
‘We finally decided to head to the hospital at 3am for reassurance,’ Ms Wilson said. ‘Within moments, Rory went into cardiac arrest and died instantly in our home.’
‘I watched him die and I could not get to him. We were about to leave for the hospital and he was in the toilet and I heard a thud,’ she told the NZ Herald.
‘He had fallen, his body was blocking the door, his full weight was against it and I couldn’t get it open.
‘I could just see him through a crack in the door, I could see that he was gone.’
Ms Wilson called 111 and paramedics tried unsuccessfully to resuscitate Mr Nairn for 40 minutes before pronouncing him dead.
‘He was 26 years old, with no pre-existing medical conditions. He played rugby, went diving and hunting on the weekends, worked hard as a plumber,’ Ms Wilson said.
‘We had our whole lives ahead of us!’
Mr Nairn, who died within two weeks of his first dose, had not sought medical advice or treatment for his symptoms
‘He was 26 years old, with no pre-existing medical conditions. He played rugby, went diving and hunting on the weekends, worked hard as a plumber, and had his whole life ahead of him, Ms Wilson (pictured with Mr Nairn) said
The vaccine safety board also said another two people, including a 13-year-old, had died with possible myocarditis after taking their vaccinations.
More details were needed before linking the child’s death to the vaccine, while the death of a man in his 60s was unlikely related to the vaccine, it said.
Despite the rare side effects, the vaccine safety board said the benefits of vaccination greatly outweighed the risks.
‘In Australia, myocarditis is reported in 1–2 out of every 100,000 people after receiving the Comirnaty (Pfizer) vaccine,’ the Therapeutic Goods Administration said.
‘Cases typically occur within 10 days, and usually resolve after a few days following treatment and rest.
‘While it is more commonly reported in young men and teenage boys after the second dose (five to 11 cases in 100,000 people), it remains rare.’
Despite the risk, the TGA warned: ‘Myocarditis is seen much more commonly in people who become infected with Covid-19 than in people who are vaccinated.
‘We encourage people to seek medical attention if they experience symptoms that could suggest myocarditis or pericarditis (inflammation of the membrane around the heart).
‘This includes chest pain, palpitations (irregular heartbeat), fainting or shortness of breath, particularly if they occur within one to five days of vaccination,’ the TGA said.
WHY VACCINES ARE IMPORTANT
Immunisation is a simple, safe and effective way of protecting people against harmful diseases before they come into contact with them.
Immunisation not only protects individuals, but also others in the community, by reducing the spread of preventable diseases.
Research and testing is an essential part of developing safe and effective vaccines.
In Australia, vaccines must pass strict safety testing before the Therapeutic Goods Administration (TGA) will register them for use. Approval of vaccines can take up to 10 years.
Before vaccines become available to the public, large clinical trials test them on thousands of people.
High-quality studies over many years have compared the health of large numbers of vaccinated and unvaccinated children. Medical information from nearly 1.5 million children around the world have confirmed that vaccination does not cause autism.
People first became concerned about autism and immunisation after the medical journal The Lancet published a paper in 1998. This paper claimed there was a link between the measles, mumps, rubella (MMR) vaccine and autism. Since then, scientists have completely discredited this paper. The Lancet withdrew it in 2010 and printed an apology. The UK’s General Medical Council struck the author off the medical register for misconduct and dishonesty.
Source: Australian Department of Health
Source: Read Full Article